MAUDE Adverse Event Report: MERETE GMBH BIOBALL DELTA CERAMIC HEAD; TOTAL HIP REPLACEMENT DEVICE,

MERETE GMBH BIOBALL DELTA CERAMIC HEAD; TOTAL HIP REPLACEMENT DEVICE,
Model Number 36
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Revision of bioball head and neck implants with bioball 7.5 large sleeve and 36 ceramic bioball head.Paragon stem remains in situ.Patient is a (b)(6) female with below average activity levels.
 
Additional Manufacturer Narrative
The products were not returned and no products of the belonging batches were on stock.On request the further involved articles were determined.No further patient information was provided.During investigation, it was clarified, that the bioball head geometry is determined by a standard and a negative impact or cause for this complaint can be excluded.Furthermore, it was cleared, that the adapter/neck combination was choosen correct so that a possible impingement can be excluded, too.It was reported by the distributor, that the patient was involved in more previous revisions with two of them including merete articles.For both cases a product or production error was not identified.The patient revision history shows, that an adapter/neck change in size and/or type was performed with each revision: from standard s to standard m to offset l and now to standard l, which indicates a complicated and changing patient constitution (e.G.Regarding soft tissue tension).A possibly wrong choice of adapter/neck, especially from offset back to standard with the last revision and the choice of already revised size m before, is noticeable.A dhr review was performed brought up no deviations.The belonging risk analysis covers the scenario of luxation and corresponding measures were derived (tests, design, process controls, ifu/labelling).A customers feedback was provided about the known side-effect of luxation/dislocation and an information of awareness regarding the adapter choice and the use of trial components.It was double-checked and confirmed that the distributor/customer is in possession of trial component trays.Please note: this report is filed with the fda due to an adverse event experienced with a device that is also placed on the market in the usa, however, this event occurred outside of the usa.

Brand Name
BIOBALL DELTA CERAMIC HEAD
Common Device Name
TOTAL HIP REPLACEMENT DEVICE,
Manufacturer (Section D)
MERETE GMBH
alt-lankwitz 102
berlin, berlin 12247
GM  12247
Manufacturer Contact
paul münch
alt-lankwitz 102
berlin, berlin 12247
GM   12247
MDR Report Key12916531
Report Number3002949614-2021-00005
Device Sequence Number20231195
Product Code LZO
UDI-Device Identifier04048266025470
UDI-Public(01)04048266025470(17)250506(10)7011467309/05
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123619
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/06/2025
Device Model Number36
Device Catalogue NumberHM50036
Device Lot Number7011467309/05
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale